MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT MEDICAL MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0701-XTW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two unknown mitraclips were implanted on (b)(6) 2020.The mr was left at mild to moderate at that time.Due to recurrent mitral regurgitation, another clip was placed.There was no movement of the clips that were implanted in the first procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record could not be performed as no device/lot information was provided.Based on available information, a cause for the reported mitral regurgitation (mr) could not be conclusively determined.The reported patient effect of mitral regurgitation, as listed in the mitraclip instructions for use, is a known possible complication associated with [product] procedures.The reported unexpected medical intervention and hospitalization were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that a patient presented with grade 4 functional mitral regurgitation.Two xtw mitraclips were implanted on (b)(6) 2020.The mr was reduced to grade 1-2.Due to recurrent grade 3 mr, another clip was implanted on (b)(6) 2024.There was no movement of the clips that were implanted in the first procedure.Both clips remained stable on the leaflets.The mr was reduced to grade <1.No additional information was provided.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19961419
Report Number2135147-2024-03922
Device Sequence Number12528901
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public(01)08717648231001(17)210312(10)00313U137
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Catalogue NumberCDS0701-XTW
Device Lot Number00313U137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight88 KG